Alert archive / South Carolina / Special Weather Statements in 2015
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jun 22, 2015, 3:13 PM EDT for Clarendon County, South Carolina. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2015, 3:13 PM EDT (19:13 UTC)
- Expired
- Jun 22, 2015, 4:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Columbia, SC
County Clarendon County, SC
The radar
The Columbia radar (KCAE), 100 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1803 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
570
WWUS82 KCAE 221913
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
313 PM EDT MON JUN 22 2015
SCZ036>038-222015-
CLARENDON-CALHOUN-ORANGEBURG-
313 PM EDT MON JUN 22 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CALHOUN...
SOUTHWESTERN CLARENDON AND EAST CENTRAL ORANGEBURG COUNTIES...
AT 313 PM EDT...A STRONG THUNDERSTORM WAS NEAR ELLOREE...MOVING
SOUTHEAST AT 10 MPH.
WIND GUSTS OF 45 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SANTEE...EUTAWVILLE AND VANCE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3350 8010 3350 8012 3348 8015 3346 8013
3346 8015 3345 8015 3345 8020 3344 8020
3345 8022 3340 8022 3339 8024 3330 8026
3351 8055 3360 8046 3351 8010
TIME...MOT...LOC 1913Z 295DEG 9KT 3355 8048
$$
WRSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jun 22, 2:54 PM EDT, 19 minutes earlier.
Area forecast discussion, Jun 22, 2:54 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 254 PM EDT MON JUN 22 2015 .SYNOPSIS... ABOVE NORMAL TEMPERATURES WILL CONTINUE ACROSS THE REGION THIS WEEK AS THE SUBTROPICAL RIDGE HOLDS ACROSS THE SOUTHERN STATES. THE CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS SHOULD INCREASE FOR THE WEEKEND AS AN UPPER LEVEL TROUGH BUILDS ACROSS THE EASTERN CONUS. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG AND SOUTH OF I-20 WITH THE CELLS BEING PULSE TYPE. RADAR HAS NOTED SOME OUTFLOWS FROM THE CELLS AS THEY COLLAPSE...HOWEVER THE CORES OF THE CELLS REMAIN FAIRLY LOW CURRENTLY LIMITING THE GUSTS. VERY LOCALIZED HEAVY RAIN IS ALSO POSSIBLE AS LITTLE TO NO STEERING FLOW ALOFT EXISTS. EXPECT CELLS TO CONTINUE DEVELOPING THROUGH THE AFTERNOON AND EARLY EVENING HOURS THEN DIMINISH WITH SUNSET AND LOSS OF HEATING LATE THIS EVENING. TEMPERATURES THIS AFTERNOON REMAIN ON TRACK FOR THE UPPER 90S TO AROUND 100 WITH LOW TEMPERATURES OVERNIGHT IN THE MIDDLE 70S. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/... NOT MUCH CHANGE IN THE OVERALL WEATHER PATTERN THE NEXT FEW DAYS AS THE MAIN UPPER RIDGE WILL CONTINUE TO CONTROL THE WEATHER THROUGH THE PERIOD. TEMPERATURES WILL CONTINUE THE DAILY TREK TOWARDS THE CENTURY MARK EACH AFTERNOON...WITH OVERNIGHT LOWS ONLY FALLING INTO THE MIDDLE TO UPPER 70S. AFTERNOON HEAT INDEX VALUES RANGE GENERALLY FROM 104 TO 108 EACH DAY...SO AT THIS TIME A HEAT ADVISORY WILL NOT BE REQUIRED DUE TO THOSE VALUES REMAINING BELOW LOCAL HEAT ADVISORY CRITERIA OF 110 DEGREES. ONLY AN ISOLATED CHANCE FOR AN AFTERNOON THUNDERSTORM ON TUESDAY...WITH BEST POPS ACROSS THE LOW-COUNTRY WHERE BEST MOISTURE AND INSTABILITY WILL BE LOCATED. SLIGHTLY BETTER CHANCE FOR CONVECTION ON WEDNESDAY AND THURSDAY. && .LONG TERM /FRIDAY THROUGH MONDAY/... SOME RELIEF FROM THE HEAT SHOULD BE ON THE WAY FOR THE WEEKEND. BY FRIDAY THE MODELS BEGIN TO MOVE THE CENTER OF THE UPPER RIDGE FURTHER OFF TO THE WEST...WHICH WILL THEN AID IN THE DEVELOPMENT OF TROUGHING ALONG THE EASTERN UNITED STATES. BOTH THE GFS AND THE ECMWF ARE IN AGREEMENT WITH THIS PATTERN SHIFT THROUGH THE PERIOD...WITH A RATHER DEEP TROUGH SETTING UP. THIS SHOULD BE A WELCOMED CHANGE TO THE REGION. HIGH TEMPERATURES WILL COOL SLIGHTLY INTO THE LOWER/MIDDLE 90S FOR FRIDAY AND SATURDAY...AND THEN MAYBE JUST AROUND 90 SUNDAY AND MONDAY. WITH THE DEVELOPMENT OF THE UPPER TROUGH...THE REGION SHOULD SEE A BETTER SOUTHWARD PUSH TO ANY COLD FRONTS PUSHING INTO THE REGION. THIS SHOULD HELP WITH AN INCREASE IN THE RAIN CHANCES INTO AND THROUGH THE WEEKEND...WITH COVERAGE BECOMING MORE SCATTERED ACROSS THE REGION. THE CONVECTION SHOULD REMAIN MAINLY BE DIURNALLY INDUCED. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... VFR CONDITIONS EXPECTED FOR MOST OF THE PERIOD...WITH MVFR POSSIBLE IN SHOWERS/THUNDERSTORMS. SATELLITE AND WSR-88D IMAGERY SHOW SHOWERS AND THUNDERSTORMS HAVE FORMED AROUND CAE/CUB/OGB AND CURRENTLY REMAIN NORTH OF AGS/DNL. RADAR IMAGERY NOTES SOME GUSTS WINDS WITH COLLAPSING CELLS...HOWEVER THE GUSTS ARE VERY LOCALIZED AS THUNDERSTORMS ARE PULSE TYPE AND MOVEMENT IS MINIMAL. ADDITIONAL DEVELOPMENT IS EXPECTED THROUGH THE LATE AFTERNOON AND EVENING HOURS. HAVE REMAINED WITH MENTION OF THUNDERSTORMS AT CAE/CUB/OGB...CONFIDENCE IN CONVECTION REACHING AGS/DNL REMAINS TOO LOW TO INCLUDE ATTM. CONVECTION WILL DIMINISH WITH SUNSET WITH SKIES BECOMING MOSTLY CLEAR OVERNIGHT. WINDS THROUGH THE PERIOD WILL REMAIN LIGHT AND VARIABLE...EXCEPT NEAR THUNDERSTORMS. EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED THROUGH SATURDAY. && .CLIMATE... WE COULD WELL BE ON OUR WAY TO A RECORD NUMBER OF 100 DEGREE DAYS IN THE MONTH OF JUNE AT COLUMBIA...THE RECORD IS 10 SET IN 1952. RECORDS FROM MON JUNE 22ND THROUGH THU JUNE 25TH AUGUSTA... JUN 22...101 IN 1925 JUN 23...104 IN 1944 JUN 24...103 IN 1914 JUN 25...104 IN 1914 COLUMBIA... JUN 22...101 SET IN 1939 AND TIED IN 1956 AND 1988 JUN 23...102 SET IN 1914 AND TIED IN 1956 AND 1988 JUN 24...103 IN 1914 JUN 25...103 IN 1952 && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 99
Hazardous weather outlook, Jun 22, 7:31 AM EDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 731 AM EDT MON JUN 22 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 231145- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 731 AM EDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING WITH DAMAGING WIND GUSTS BEING THE MAIN THREAT. FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL CAPABLE OF PRODUCING MINOR FLOODING ARE ALSO POSSIBLE WITH ANY THUNDERSTORMS THAT FORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 22, 3:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
313 PM EDT MON JUN 22 2015
SCZ036>038-222015-
CLARENDON-CALHOUN-ORANGEBURG-
313 PM EDT MON JUN 22 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CALHOUN...
SOUTHWESTERN CLARENDON AND EAST CENTRAL ORANGEBURG COUNTIES...
AT 313 PM EDT...A STRONG THUNDERSTORM WAS NEAR ELLOREE...MOVING
SOUTHEAST AT 10 MPH.
WIND GUSTS OF 45 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SANTEE...EUTAWVILLE AND VANCE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3350 8010 3350 8012 3348 8015 3346 8013
3346 8015 3345 8015 3345 8020 3344 8020
3345 8022 3340 8022 3339 8024 3330 8026
3351 8055 3360 8046 3351 8010
TIME...MOT...LOC 1913Z 295DEG 9KT 3355 8048
WRSThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:29 PM EDT | Special Weather Statement | CAE | Richland | 46 min |
| Jun 22, 3:38 PM EDT | Special Weather Statement | CAE | Aiken, Lexington | 52 min |
| Jun 22, 3:43 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Lexington | 62 min |
| Jun 22, 4:01 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 44 min |
| Jun 22, 4:04 PM EDT | Special Weather Statement | CAE | Orangeburg | 41 min |
| Jun 22, 4:09 PM EDT | Special Weather Statement | CAE | Fairfield | 36 min |
| Jun 22, 4:15 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Orangeburg | 45 min |
| Jun 22, 4:46 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Lexington, Saluda | 59 min |
| Jun 22, 4:46 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 29 min |
| Jun 22, 5:12 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield | 63 min |
| Jun 22, 5:34 PM EDT | Special Weather Statement | CAE | Richland | 41 min |
| Jun 22, 5:55 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Orangeburg | 35 min |
| Jun 22, 5:59 PM EDT | Severe Thunderstorm Warning | CAE | Lee, Sumter | 50 min |
| Jun 22, 6:18 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell | 27 min |
Nearby
Special Weather Statements in South Carolina, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.